MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, patient experienced presbyopia which was not corrected at all and the patient cannot read without additional glasses.Astigmatism was not corrected and the vision has worsened, previously patient could work on the computer without glasses but now glasses are needed.A stripe has appeared in the visual field on the left eye from the bridge of the nose to the outer corner of the eye, patient wanted to brush the stripe away as if it were a hair.Additional information was received and stated, on (b)(6) 2024 iol was implanted in the left eye.Two hours after the surgery, after removing the bandage from the eye, the first thing patient saw was a yellow arcuate stripe, which was located in the field of vision of the left eye and extended from the bridge of the nose to the outer corner of the left eye.From that moment until now, this stripe has been constantly present in the field of vision of the left eye.It does not shift anywhere, never disappears and does not depend on the time of day and lighting and does not depend on how patient adjust the eye, to a close distance or to a distance.On (b)(6) 2024, a control examination was carried out, where patient reported the stripe.Patient could not figure out how exactly to see with left eye due to the presence of this stripe.Patient medical record did not record a complaint about a stripe that was interfering with the vision, which is why patient constantly had the urge to either blink or unconsciously try to brush it away.On (b)(6) 2024, the next examination was carried out, where again patient reported all the deficiencies.These were not recorded in patient medical record.Vison in left eye was 1.0 (-1) near = 0.2, 50-60 cm 0.4, which in itself indicates that patient cannot read printed literature or read from a laptop or use a smartphone without glasses.Additional information was received, doctor said that these events do not pose a threat to the patients life and health and are also not clinically significant.The patient maintains high distance vision in the postoperative period.During the consultation before the operation, the patient chose to have the company intraocular lens implanted, the patient was given an explanation of the expected postoperative visual acuity and the need to use optical correction when working at close range.The patient has concomitant chronic diseases and recommended to consult related specialists.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Correction information was provided in a3.A and b.5.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received and stated, patient was not complaining about the lens itself but about the final result.Her doctor stated that the implanted lens cannot meet the requirements expected of a lens.According to the patient, the requirements are not being met as her vision had deteriorated (before it was plus 5, after deterioration by several times, now it was plus 0.3 which was insufficient for glasses free vision).For the left eye, immediately after surgery, she experienced an optical phenomenon in which a crescent shaped line constantly appears in front of her eye (she constantly feels the urge to brush it away, and its psychologically difficult for her to cope with).She had astigmatism before the surgery, but presbyopia was not corrected after the operation.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21970259
Report Number9612169-2025-00988
Device Sequence Number18170679
Product Code MJP
UDI-Device Identifier00380652466363
UDI-Public(01)00380652466363(17)280124(11)240126(10)25784108
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET3
Device Catalogue NumberCNWET3.165
Device Lot Number25784108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/29/2025
Date Device Manufactured01/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale